NICHOLAS H.G. HOLFORD, M.SC.
To the editor: The paper by Leahey and colleagues (1) documenting the specificity of the interaction between digoxin and quinidine is a valuable addition to our knowledge of this phenomenon. I believe, however, that their interpretation of the mechanism of the interaction is erroneous. The observations are not in dispute: Quinidine does produce a rapid rise in digoxin concentration that is sustained in both normal volunteers and patients. The studies of Hager and coworkers (2) and Powell and associates (3) clearly show a reduction in the volume of distribution. The sustained elevation of digoxin levels, at steady state, must nevertheless
Learn more about subscription options.
Register Now for a free account.
HOLFORD NH. Quinidine-Digoxin Interaction. Ann Intern Med. 1980;93:638-639. doi: 10.7326/0003-4819-93-4-638
Download citation file:
Published: Ann Intern Med. 1980;93(4):638-639.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only